Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 9, 2011, 8:38 PM CDT for 4 counties in Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 9, 2011, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 90.0 mph
Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
930 WUUS53 KGLD 100138 SVRGLD KSC109-181-193-199-100245- /O.NEW.KGLD.SV.W.0182.110710T0138Z-110710T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 838 PM CDT SAT JUL 9 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS... SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS... THOMAS COUNTY IN NORTHWEST KANSAS... NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 945 PM CDT/845 PM MDT/ * AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND EXTREME DAMAGING WINDS IN EXCESS OF 90 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF EDSON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EDSON...BREWSTER...WINONA...LEVANT...MONUMENT...COLBY...MINGO... HALFORD...GEM AND OAKLEY. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 20 AND 73. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 140 AND 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3956 10083 3896 10085 3897 10158 3943 10172 TIME...MOT...LOC 0138Z 255DEG 23KT 3919 10155 WIND...HAIL 90MPH 1.00IN $$ 024
5 follow-up statements
376 WWUS53 KGLD 100159 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 759 PM MDT SAT JUL 9 2011 KSC109-181-193-199-100245- /O.CON.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ THOMAS KS-SHERMAN KS-LOGAN KS-WALLACE KS- 859 PM CDT SAT JUL 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WALLACE...NORTHERN LOGAN...SOUTHEASTERN SHERMAN AND THOMAS COUNTIES UNTIL 945 PM CDT/845 PM MDT/... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND EXTREME DAMAGING WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF EDSON...AND WAS MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... BREWSTER...WINONA...LEVANT...MONUMENT...COLBY...MINGO...OAKLEY... GEM AND HALFORD. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 20 AND 73. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 140 AND 175. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3956 10083 3896 10085 3897 10158 3943 10172 TIME...MOT...LOC 0159Z 255DEG 34KT 3925 10140 WIND...HAIL 80MPH 1.00IN $$ 024
603 WWUS53 KGLD 100206 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 806 PM MDT SAT JUL 9 2011 KSC109-199-100216- /O.CAN.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ LOGAN KS-WALLACE KS- 906 PM CDT SAT JUL 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALLACE AND NORTHERN LOGAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3945 10157 3956 10083 3913 10084 3914 10158 TIME...MOT...LOC 0206Z 255DEG 34KT 3927 10132 $$ KSC181-193-100245- /O.CON.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ THOMAS KS-SHERMAN KS- 906 PM CDT SAT JUL 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SHERMAN AND THOMAS COUNTIES UNTIL 945 PM CDT/845 PM MDT/... AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BREWSTER...AND WAS MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LEVANT...COLBY...MINGO...GEM AND HALFORD. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 26 AND 73. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 153 AND 175. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3945 10157 3956 10083 3913 10084 3914 10158 TIME...MOT...LOC 0206Z 255DEG 34KT 3927 10132 WIND...HAIL 60MPH 1.00IN $$ 024
043 WWUS53 KGLD 100221 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 821 PM MDT SAT JUL 9 2011 KSC181-100231- /O.CAN.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ SHERMAN KS- 821 PM MDT SAT JUL 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERMAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3914 10139 3948 10139 3956 10083 3913 10084 TIME...MOT...LOC 0221Z 244DEG 33KT 3934 10115 $$ KSC193-100245- /O.CON.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ THOMAS KS- 921 PM CDT SAT JUL 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY UNTIL 945 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEVANT...AND WAS MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... COLBY...MINGO...HALFORD AND GEM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 73. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 153 AND 175. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3914 10139 3948 10139 3956 10083 3913 10084 TIME...MOT...LOC 0221Z 244DEG 33KT 3934 10115 WIND...HAIL 60MPH <.50IN $$ 024
628 WWUS53 KGLD 100233 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 833 PM MDT SAT JUL 9 2011 KSC193-100245- /O.CON.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ THOMAS KS- 933 PM CDT SAT JUL 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL THOMAS COUNTY UNTIL 945 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLBY...AND WAS MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH WERE MEASURED AT THE COLBY AIRPORT AROUND 930 PM CDT. AREAS OF BLOWING DUST WITH VISIBILITY BRIEFLY REDUCED TO LESS THAN A MILE WILL ALSO OCCUR NEAR THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... HALFORD AND GEM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 46 AND 64. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 163 AND 175. LAT...LON 3923 10118 3950 10125 3956 10083 3927 10084 TIME...MOT...LOC 0232Z 244DEG 33KT 3938 10103 WIND...HAIL 60MPH <.50IN $$ 024
044 WWUS53 KGLD 100244 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 844 PM MDT SAT JUL 9 2011 KSC193-100254- /O.EXP.KGLD.SV.W.0182.000000T0000Z-110710T0245Z/ THOMAS KS- 944 PM CDT SAT JUL 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL THOMAS COUNTY WILL EXPIRE AT 845 PM MDT/945 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT. LAT...LON 3923 10118 3950 10125 3956 10083 3927 10084 TIME...MOT...LOC 0244Z 244DEG 33KT 3943 10090 $$ 024
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:02 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 9, 6:02 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT SAT JUL 9 2011
.DISCUSSION...
240 PM MDT SAT JUL 9 2011
EARLY AFTERNOON ANALYSIS OF IR IMAGERY/UPPER AIR DATA INDICATED
THE CONTINUED PRESENCE OF A BROAD MID/UPPER RIDGE ACROSS THE
SOUTH-CENTRAL CONUS. SOUTHWESTERLY MID/UPPER FLOW WAS IN PLACE
ACROSS THE CENTRAL HIGH PLAINS WITH A WEAK SURFACE TROUGH NOTED
OVER EASTERN COLORADO. A MID-LEVEL SHORTWAVE TROUGH WHICH WILL
IMPACT THE FORECAST AREA THIS EVENING WAS LOCATED OVER COLORADO.
FORECAST CONCERNS WILL REVOLVE AROUND POTENTIAL FOR SEVERE WEATHER
AND LOCALIZED FLASH FLOODING THIS EVENING FOLLOWED BY HOT
TEMPERATURES ACROSS THE EASTERN PORTION OF THE FORECAST AREA ON
SUNDAY.
AFOREMENTIONED SHORTWAVE TROUGH WILL TRANSLATE EASTWARD AIDING IN
THE CONTINUED DEVELOPMENT OF CONVECTION OVER THE HIGHER TERRAIN OF
COLORADO. LATEST HIGH-RESOLUTION SHORT TERM GUIDANCE IS SUPPORTIVE
OF THIS CONVECTION CONGEALING INTO A LOOSELY ORGANIZED MCS AS IT
MOVES EASTWARD INTO WESTERN KANSAS THIS EVENING. PORTIONS OF YUMA
COUNTY COLORADO RECEIVED IN EXCESS OF THREE INCHES OF RAINFALL
FROM LAST NIGHT'S STORMS. GIVEN PROGGED STORM MOTION OF 15 TO
20KTS AND HIGH PW VALUES...LOCALLY HEAVY RAIN WILL BE POSSIBLE
ONCE AGAIN THIS EVENING. ONE AND THREE HOUR FFG FOR YUMA COUNTY
WOULD INDICATE POTENTIAL FOR FLASH FLOODING SO HAVE ISSUED A FLASH
FLOOD WATCH. KEPT IT CONFINED TO YUMA COUNTY BASED ON ANTECEDENT
SOIL MOISTURE AND HIGHER FFG VALUES FOR SURROUNDING AREAS. WITH
WBZ HEIGHTS APPROACHING 15K FEET AND -20C HEIGHTS IN EXCESS OF 25K
FT...DON'T FEEL LARGE HAIL WILL BE A SIGNIFICANT THREAT THIS
EVENING. PRIMARY THREAT WILL BE STRONG WINDS GIVEN DCAPE VALUES
PUSHING 1500 J/KG. EFFECTIVE DEEP LAYER SHEAR OF 35-40KTS SHOULD
HELP UPDRAFTS BECOME BETTER ORGANIZED. SHEAR DROPS OFF MARKEDLY AS
YOU GO FURTHER INTO KANSAS SO ANTICIPATE STORMS WILL BEGIN TO
WEAKEN AS THEY MOVE EASTWARD WITH TIME. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING SO WILL CARRY
CHANCE POPS THROUGH SUNDAY MORNING.
FOCUS THEN SHIFTS TO POTENTIAL FOR DANGEROUS HEAT INDEX VALUES
ACROSS THE EASTERN PORTION OF THE FORECAST AREA. TEMPERATURES
SHOULD REACH BETWEEN 100 AND 105 BY EARLIER AFTERNOON WITH DEW
POINT VALUES HOLDING IN THE LOW TO MID 60S RESULTING IN APPARENT
TEMPS OF AROUND 105.
PERIODIC SHORTWAVE TROUGHS WILL MOVE THROUGH THE MEAN SOUTHWEST
FLOW ALOFT THROUGH THE REMAINDER OF THE PERIOD BRINGING POTENTIAL
FOR CONVECTION MOST EVERY AFTERNOON AND EVENING. TRIED TO CONTAIN
POPS TO THE MOST FAVORABLE TIMES RATHER THAN BROAD BRUSHING THE
ENTIRE EXTENDED WITH PRECIP MENTIONS. MID/UPPER RIDGE WILL BUILD
AND RETROGRADE WESTWARD TOWARD THE END OF THE WEEK RESULTING IN
TEMPS REMAINING IN UPPER 90S TO AROUND 105. CONVECTION FROM MID-
WEEK ON SHOULD BE CONFINED TO PRIMARILY EASTERN COLORADO WHICH
WILL RESIDE ON THE WESTERN PERIPHERY OF THE RIDGE AXIS.
FOLTZ
&&
.AVIATION...
502 PM MDT SAT JUL 9 2011
FOR THE 00Z TAFS...CURRENT RADAR SHOWS THUNDERSTORM ACTIVITY OVER
EASTERN COLORADO CURRENTLY INCREASING IN COVERAGE AND SPREADING
EASTWARD TOWARDS WESTERN KS. RADAR TIMING OF CURRENT THUNDERSTORMS
WOULD PUT THUNDERSTORMS AROUND KGLD A LITTLE AFTER 00Z. SOME
STRONG...POSSIBLY SEVERE STORMS WILL BE POSSIBLE DURING THE EARLY
PART OF THE TAF PERIOD AT KGLD...SO I KEPT A TEMPO GROUP FOR +TSRA
AND STRONG GUSTS AT KGLD THROUGH 02Z. LATEST RUC/HRRR BOTH HAVE GOOD
HANDLE ON CURRENT TIMING/COVERAGE OF CONVECTION...AND SHOW THIS
ACTIVITY GENERALLY WINDING DOWN OVER KGLD BY 02Z...AROUND THE SAME
TIME THAT CHANCES WOULD BE INCREASING AT KMCK. THERE ARE STILL
QUESTIONS REGARDING COVERAGE AROUND KMCK...SO I DECIDED TO KEEP VCTS
AT KMCK DURING ISSUANCE. ACTIVITY SHOULD END AROUND KGLD BY
05Z...LINGERING WITHIN VICINITY OF KMCK THROUGH 07Z. ANOTHER
SHORTWAVE TROUGH WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA BY
THU EVE. LATEST GUIDANCE IN REASONABLE AGREEMENT THAT THIS ACTIVITY
SHOULD BE AFTER 00Z TOMORROW...OUTSIDE CURRENT TAF PERIOD...HOWEVER
A FEW ISO THUNDERSTORMS CANT BE RULED OUT DURING THE LATE AFTERNOON
AT KGLD...SO I HAVE ADDED CB GROUP FOR NOW.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY FROM NOON TO 9 PM CDT SUNDAY FOR KSZ004-015-016-
029.
NE...NONE.
CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090.
&&Hazardous weather outlook, Jul 9, 11:39 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT SAT JUL 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT SAT JUL 9 2011 /1139 AM CDT SAT JUL 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AFTER 3 PM MDT...AND THEN MOVE EAST OVER WESTERN KANSAS AND SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE WIND GUSTS TO 75 MPH AND ONE INCH DIAMETER HAIL. ALTHOUGH THE ENTIRE TRI-STATE AREA HAS A CHANCE FOR SEVERE THUNDERSTORMS... THE BEST CHANCE WILL BE ALONG AND NORTH OF INTERSTATE 70. ADDITIONALLY...SOME STORMS WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING EAST OF A LINE FROM YUMA COLORADO TO OAKLEY KANSAS. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY AFTERNOON AND EVENING FROM MONDAY THROUGH NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. MENTZER
In the hours before
Local storm report, Jul 9, 7:04 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 9 S SEIBERT 39.17N 102.87W
07/09/2011 M1.00 INCH KIT CARSON CO STORM CHASER
&&
MLAMMERSLocal storm report, Jul 9, 7:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 9 S SEIBERT 39.17N 102.87W
07/09/2011 M1.25 INCH KIT CARSON CO STORM CHASER
&&
MLAMMERSLocal storm report, Jul 9, 7:16 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 13 SSW STRATTON 39.13N 102.70W
07/09/2011 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
MLAMMERSLocal storm report, Jul 9, 7:31 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST 15 S BETHUNE 39.09N 102.42W
07/09/2011 M82 MPH KIT CARSON CO PUBLIC
ALSO REPORTED GOLF BALL SIZE HAIL AT SAME LOCATION.
&&
DRLocal storm report, Jul 9, 7:39 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FUNNEL CLOUD 12 S BURLINGTON 39.13N 102.27W
07/09/2011 KIT CARSON CO LAW ENFORCEMENT
&&
DRLocal storm report, Jul 9, 8:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 11 S GOODLAND 39.19N 101.71W
07/09/2011 E65 MPH SHERMAN KS NWS EMPLOYEE
&&
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:22 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 68 min |
| Jul 9, 7:26 PM CDT | Tornado Warning | GLD | Sherman, Wallace | 64 min |
| Jul 9, 7:46 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 59 min |
| Jul 9, 7:56 PM CDT | Tornado Warning | GLD | Sherman, Wallace | 49 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | GLD | Sherman | 36 min |
| Jul 10, 6:30 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 36 min |
| Jul 10, 6:53 PM CDT | Special Weather Statement | GLD | Decatur | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.